i take meds for epilepsy & have used xanax recreationally in the past. i recently got 30 & took one "bar" a day for about a week - (maybe 2 on sunday night) then didnt take any since sunday. tuesday i had a mild seizure. do you think ive been "on it" long enough for that to be the cause of that seizure?? - b.
Have you ever had seizures before?
And if I can ask when you say recreationally what is that mean? my son is also taking it I found out so I would like to know who is recreationally and what does it do to you?
i have a seizure disorder so i have had them before. i've taken xanax recreationally meaning it makes you feel really relaxed like a couple of cocktails without the alcohol. i take it at night- about 2 mg thats called a "bar" theres also little blue pills that are 1/2 mg.not every night - and like i said havent done it in years - im not a drug seeker but i happened to come across some......the posts here make me not want to do it anymore because it sounds like hell if you DO get addicted!! hope your son is not.... -b
I do not have a seizure disorder, but my twin sister and my mother both do. I also used to be addicted to Xanax. The seizure that you had on Tuesday could very well be from the Xanax (lack thereof). Please see a doctor if you are out of Xanax. Have you ever heard of Status Epilepticus? This is serious- your body can go into multiple seizures from the shock of your receptors going wild from not having the benzo's.
I dont want to scare you, but benzo are sometimes prescribed for seizures- Clonipin and Valium mostly- and ANY drug that prevents seizures should be weaned off of carefully for fear that status epilepticus can occur. I watched it happen with my sister. She forgot to take a dose of her meds for two days (I dont think she forgot, I think she was being stubborn) and went into status epilepticus- had 8 seizures, went to the ER and was in ICU for 5 days, now she has a $25,000.00 hospital bill. And that happened because she missed 2 doses of medication.
Do you have grand mal seizures? If you do I would not screw with this. Talk to your doctor- let them know that you think the Xanax (lack thereof) caused a seizure. I'm wondering if you're taking a daily medication like Tegretol, Lamictal or Dylantin?
i dont reg take xanax and am on tegretol for seizures. i just took that small amount for about a week to relax & then didnt have it for 2 days. i was under the impression that you had to do over a certain amount for an extended period of time to have a "withdrawl seizure". im seeing the cr this pm just in case.. thx for the reply..-b
You said that you were under the impression that you have to be on Benzos for a period of time before having a withdrawal seizure. This is correct, however your case is singular and not to be looked at as a typical case because you have epilepsy.
Since you have epilepsy your thresh hold for having a seizure is obviously lower than some normal mo-joe who doesn't have the condition and doesn't have a family history. Regardless of how LONG you are on the Xanax, the fact that you have a lower thresh hold than the normal person certainly increases your risk of having a benzo-related seizure. If you only took Xanax to relax for 5-7 days, hey, nothing wrong with that. But since your seizure thresh hold is so low, you are just way more prone to having a seizure... And Benzos are the wrong drug to be taking if you have epilepsy in my opinion because of the risk of seizure when you withdraw.
I look at it like this:
I have panic attacks. I take Xanax to control my anxiety and panic. When I dont have my Xanax, my brain gets all haywire and I have a really bad anxiety attack. But when I'm on the pills its fine. (this is how I was 4 yrs ago- I no longer have panic)
You have epilepsy. Before Tegretol you couldnt control your seizures. Once you got on the tegretol they were under control. If you dont take your meds for a day or two, chances are high that you will have a seizure.
Benzo's are messed up- and this is why I hate meds. They basically forestall the inevitable. No matter what you're on them for, Benzos will work while you are taking them- but when you stop, the symptoms will pop RIGHT back up. Blood pressure medication, depression medication, it all does that. It *****. I really hope I'm making sense!
By the way, my sister takes Tegretol XR- 3 pills in the morning, 3 pills at night. Do you have a high dosage? She is obese, so her body needs more of the medication- and its definitely BAD news if she skips a dose. How about you?
i take 200mg tegretol 3xdaily. i too am overwt (235#) but my levels have always been fine so they have never raised my dose after all these years!! how mush does your sis weigh?? i went to the neurologist yesterday & he said it was time for a new med & is switching me to topomax over the next couple of months- i heard that can cause wt loss so thats cool - he also said the xanax can definitely lower your threshhold so i wont be taking those anymore for any period of time!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.